Hail, Coles
- When
- July 6, 5:00 PM CST to 5:05 PM CST
- Where
- Coles County, Bushton
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.600, -88.133
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 6, 1:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT TUE JUL 6 2004 .DISCUSSION...FORECAST CHALLENGE WILL BE CONVECTION CHANCES/COVERAGE TNT AHEAD OF MID LVL SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY...WITH LONGER TERM CONCERNS REVOLVING AROUND TEMPS AND CHANCES FOR CONVECTION LATER IN THE WEEKEND AND EARLY NEXT WEEK. MODEL-WISE...NO BIG DIFFERENCES SEEN WITH THE ETA OR GFS THIS FCST CYCLE BUT WILL TEND TO CONTINUE TO SIDE MORE WITH THE ETA IN THE SHORTER TERM. SHORT TERM...TONIGHT THROUGH FRIDAY... WATER VAPOR LOOP INDICATING MID LEVEL SHORTWAVE AND DRY PUNCH PUSHING INTO CNTRL IA AND NW MO EARLY THIS AFTN. MAIN BATCH OF CONVECTION DVLPG ALONG OLD OUTFLOW BOUNDARIES LEFT OVER FROM MRNG CONVECTION ACRS OUR FAR SE. SECONDARY BAND OF CONVECTION TRYING TO DVLP AHEAD OF IA AND MO SHORTWAVE. 18Z SFC ANALYSIS SHOWING A WEAK TROF EXTENDING FROM EASTERN IL SWD THRU NRN ARKANSAS. MODERATE TO EXTREME INSTABILITY LOCATED ALONG AND EAST OF THIS BNDRY...ESP OVER SE MO NE INTO SE IL. CURRENT BAND OF CONVECTION WILL CONTINUE TO TRACK EAST AND NORTHEAST THRU SE IL THIS EVENING SO HIGHEST POPS WILL BE LOCATED ACRS OUR SE THIRD...WITH MORE SCATTERED WORDING FURTHER NORTH AND WEST AHEAD OF ACTUAL COLD FRONT ALONG THE MISSISSIPPI RIVER. COLD FRONT WILL PUSH EAST OF THE FCST AREA BY 12Z WEDNESDAY TAKING ANY PRECIP CHANCES WITH IT. LARGE STRATOCU DECK ASSOCIATED WITH UPPER LOW AND COLDER TEMPS ALOFT TO OUR NORTHWEST THIS AFTN WILL BE AROUND OUR AREA ON WED...BUT PARTLY SUNNY SHOULD COVER IT FOR THE MOST PART. HIGH PRESSURE SHOULD BUILD OVER THE MIDWEST THRU MIDWEEK WITH THE COOLEST TEMPS WED INTO THU MORNING. THE HIGH SHIFTS OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN ALONG WITH WARMER TEMPS FOR THE REMAINDER OF THE WEEK. MODELS FURTHER WEST WITH THE WARM ADVECTION PRECIP THU MRNG AS THE HIGH IS SLOWER TO PUSH OFF TO OUR EAST. BEST LOW AND MID LVL WARM ADVECTION AND FRONTOGENETICAL FORCING SHOULD REMAIN WEST OF OUR AREA SO PRECIP CHANCES NOT INCLUDED IN THE THU-FRI TIME FRAME. LONG TERM...SATURDAY THROUGH TUESDAY... LONG TERM TRENDS CONTINUE TO POINT TOWARDS A WESTWARD EXTENSION OF THE BERMUDA HIGH LATER THIS WEEK AND INTO THE WEEKEND...WITH TROFS LOCATED ON THE PACIFIC NW AND NEW ENGLAND. FRONTAL ACTIVITY IN OUR AREA WILL BE HARD TO COME BY AS THE STRONGER WESTERLY FLOW WILL BE LOCATED ACRS THE NRN PLAINS AND LAKES. MEDIUM RANGE MODELS SHOWING SOME DISAGREEMENT AS TO THE AFFECTS OF SHORTWAVE ENERGY AND CONVECTION WILL HAVE ON UPPER LEVEL RIDGE OVER OUR AREA. ONE FAIRLY STRONG SHORTWAVE WILL PUSH ACRS THE NRN TIER OF STATES LATER IN THE WEEKEND AND DRAG A FRONT SOUTH INTO THE LOWER LAKES RESULTING IN CHANCES OF SCATTERED CONVECTION ALONG THE BOUNDARY INTO EARLY NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT TUE JUL 6 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1132 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. MOIST AND UNSTABLE AIR REMAINS IN PLACE ACROSS THE AREA AND THIS COUPLED WITH A COLD FRONT MOVING INTO THE AREA BY LATE AFTERNOON...WILL PROVIDE THE FOCUS FOR THE DEVELOPMENT OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA BY SATURDAY...BRINGING A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT AND LINGERING INTO MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HALL
The Lincoln radar (KILX), 120 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A power line was blown down in Mount Zion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411962, 5411963.